Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On computations with dense structured matrices
HTML articles powered by AMS MathViewer

by Victor Pan PDF
Math. Comp. 55 (1990), 179-190 Request permission


We reduce several computations with Hilbert and Vandermonde type matrices to matrix computations of the Hankel-Toeplitz type (and vice versa). This unifies various known algorithms for computations with dense structured matrices and enables us to extend any progress in computations with matrices of one class to the computations with other classes of matrices. In particular, this enables us to compute the inverses and the determinants of $n \times n$ matrices of Vandermonde and Hilbert types for the cost of $O(n{\log ^2}n)$ arithmetic operations. (Previously, such results were only known for the more narrow class of Vandermonde and generalized Hilbert matrices.)
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65F30
  • Retrieve articles in all journals with MSC: 65F30
Additional Information
  • © Copyright 1990 American Mathematical Society
  • Journal: Math. Comp. 55 (1990), 179-190
  • MSC: Primary 65F30
  • DOI:
  • MathSciNet review: 1023051